MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL DETACHMENT HANDLE; HCG, KRD

PENUMBRA, INC. RUBY COIL DETACHMENT HANDLE; HCG, KRD
Model Number RH1-A
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2021-00458.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the basilar artery using pod packing coils (pod pcs), a ruby coil detachment handle (handle), a lantern delivery microcatheter (lantern), and a non-penumbra guide catheter.During the procedure, the physician successfully implanted two ruby coils and five pod pcs using a re-sterilized handle.After advancing the same the handle over the proximal end of a pod pc pusher assembly, resistance was encountered.Therefore, the handle was removed.It was reported that the handle had been used in another case and re-sterilized before use in this case.The physician attempted to use a new handle to detach the pod pc but was unsuccessful.While attempting to retract the pod pc, the pusher assembly broke at the hub of the microcatheter.The physician used forceps and a needle to remove the broken pusher assembly from the microcatheter.Upon removal, the coil detached.Fluoroscopy revealed that the last three centimeters of the pod pc remained inside the distal tip of the microcatheter.Therefore, a guidewire was used to implant the pod pc into the target location.At this point, the procedure was ended.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL DETACHMENT HANDLE
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11445719
Report Number3005168196-2021-00459
Device Sequence Number3497153
Product Code HCG
UDI-Device Identifier00814548013268
UDI-Public00814548013268
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/09/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/23/2023
Device Model NumberRH1-A
Device Catalogue NumberRH1
Device Lot NumberF97042
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2021
Initial Report FDA Received Date03/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005